Real Bounds in Complex Dynamics

Part of the NATO ASI Series book series (ASIC, volume 464)


In these lectures we shall review some results in complex dynamics in which real bounds play a role. Then we shall give a survey on these real bounds and explain how to apply these.


Local Connectivity Real Bound Real Polynomial Positive Lebesgue Measure Rigidity Result 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [Ahl]
    L.V. Ahlfors, Complex Analysis, McGraw-Hill, New York (1979).zbMATHGoogle Scholar
  2. [Ah2]
    L.V. Ahlfors, Lectures on quasiconformal mappings,Van Nostrand, Princeton, N.J. (1966), Reprinted in 1987 by Wadsworth and Brooks/Cole.Google Scholar
  3. [BH]
    B. Branner and J.H.Hubbard, The iteration of cubic polynomials I, Acta Math. 160, (1988), 143–206, The iteration of cubic polynomials II, Acta Math. 169, (1992), 229–325.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [BKNS]
    H. Bruin, G. Keller, T. Nowicki and S. van Strien, Absorbing Cantor sets in dynamical systems: Fibonacci maps,Stonybrook IMS preprint 1994/2.Google Scholar
  5. [He]
    M. R. Herman, Conjugaison quasis symmetrique des homeomorphismes analytiques du cercle a des rotations,preliminary manuscript.Google Scholar
  6. [JS]
    M.V. Jacobson and G. Swiatek, Quasisymmetric conjugacies between unimodal maps, Stonybrook IMS Preprint 1991/16.Google Scholar
  7. [KN]
    G. Keller and T. Nowicki, Fibonacci maps re(ae)visited, Preprint (1992).Google Scholar
  8. [Kla]
    R. de la Llave, in preparation.Google Scholar
  9. [LS]
    G. Levin and S. van Strien, Local connectivity of the Julia set of real polynomials, Preprint (1995).Google Scholar
  10. [Lyl]
    M.Yu. Lyubich, On the Lebesgue measure of the Julia set of a quadratic polynomial. Stonybrook IMS Preprint 1991/10.Google Scholar
  11. [Ly2]
    M.Yu. Lyubich, Combinatorics, geometry and attractors of quasi-quadratic maps. Stonybrook IMS Preprint 1992/18.Google Scholar
  12. [LM]
    M. Lyubich and J. Milnor, The unimodal Fibonacci map, preprint StonyBrook (1991).Google Scholar
  13. [McM]
    C. McMullen, Complex dynamics and renormalization, Preprint Berkeley (1993).Google Scholar
  14. [Ms1]
    W. de Melo and S. van Strien (1988): One-dimensional dynamics: the Schwarzian derivative and beyond. Bull. A.M.S. 18 159–162.Google Scholar
  15. [Ms2]
    W. de Melo and S. van Strien (1989): A structure theorem in one-dimensional dynamics. Ann. Math. 129 519–546.Google Scholar
  16. [MS3]
    W. de Melo and S. van Strien: One-Dimensional Dynamics. Ergebnisse der Mathematik, 3. Folge, Volume 25, Springer-Verlag, Berlin etc. June 1993.Google Scholar
  17. [Pe]
    C. Petersen, Local connectivity of some Julia sets containing a circle with an irrational rotation, Preprint I.H.E.S. 1994.Google Scholar
  18. [Sh1]
    M. Shishikura, unpublished.Google Scholar
  19. [Sul]
    D. Sullivan: Differentiable structures on fractal like sets, determined by intrinsic scaling functions on dual Cantor sets. In: “Nonlinear Evolution and Chaotic Phenomena” Plenum, New York, (1988).Google Scholar
  20. [Su2]
    D. Sullivan: The universalities of Milnor, Feigenbaum and Bers. To appear in “Topological Methods in Modern Mathematics”, Proceedings of the Symposium held in honor of John Milnor’s 60th birthday, SUNY at Stony Brook, June 14–21, 1991.Google Scholar
  21. [Su3]
    D. Sullivan: Bounds, quadratic differentials, and renormalization conjectures. In: “A.M.S. Centennial Publications, vol. 2, Mathematics into the Twenty-first Century (1988)”.Google Scholar
  22. [Swl]
    G. Swigtek (1988): Rational rotation numbers for maps of the circle. Communication in Math. Phys. 119, 109–128.Google Scholar
  23. [Sw2]
    G. Swigtek, Hyperbolicity is dense in the real quadratic family. Stonybrook IMS Preprint 1992/10.Google Scholar
  24. [TV]
    F. Tangerman and P. Veerman, Scaling in cirlce maps I. Preprint I, SUNY, Stony Brook, 1990/10.Google Scholar
  25. [Yol]
    J.-C. Yoccoz (1984b): Il n’y a pas de contre-example de Denjoy analytique. C.R. Acad. Sci. Paris, 298, série I, 141–144.Google Scholar
  26. [Yo2]
    J.-C. Yoccoz (1991): On the local connectivity of the Mandelbrot set. To appear.Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 1995

Authors and Affiliations

  1. 1.Mathematics DepartmentUniversity of AmsterdamAmsterdamThe Netherlands

Personalised recommendations